Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Ankle sprain. Given hydrocodone with acetamenaphine. Tingling foot, swelling. Any suggestions?

My wife sprained her ankle on Tuesday morning. It was splinted at the ER and was given a script for 5/325 hydrocodone w/ acetamenaphine. Her foot was tingling last night so I unwrapped it thinking the wrap may be too tight. She showered and then iced the ankle. Her foot continued to swell even with ice on it. I rewrapped her foot before she went to bed after some of the swelling began to subside ensuring the wrap was not too tight. She is complaining of her foot tingling again this evening. Any suggestions.
Asked On : Mon, 25 Mar 2013
Answers:  1 Views:  159
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.
A tightly applied splint or cast after a fracture usually causes swelling in the part distal to the fracture. This is due to the obstruction of the venous blood flow. The swelling will become more if the limb is allowed to hang downwards due to the effect of gravity, often called as dependent edema.

A certain amount of tingling and numbness will present in an injured extremity and is considered as PHYSIOLOGICAL (normal). It will resolve spontaneously with few days.

The swelling will also take some time to settle down. The foot has to be kept in elevation most of the times. Cold compressions should be applied for atleast 15 minutes once in 2-3 hours.

Hope this information is helpful. Good day
Answered: Fri, 12 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor